Hi, I had a total Thyroidectomy on Oct. 23rd. My voice is still very hoarse, hope it gets better. When I was sent home from the hospital my surgeon sent me home with cytomel 25 mcg and told me I would be on that for 4 months before RAI treatment. Well the 1st day I took it that night it really revved me up and I felt terrible. I was really scared so I got out of bed and drove myself to the hospital. I fell over in the chair in the waiting room and hurt my head. They took me back and checked my head with a cat scan and xray and it was fine luckily. The Doctor was trying to tell me it was my heart when I told him my heart was revved up. I knew it wasn't, it was the medication. They checked the ekg and it was fine. They sent me home with something to calm me down. The next day I called my surgeon and he told me it was in my head about the medication and to call me Dr. because I had high anxiety issues. I called my Doctor and he prescribed xanax. Also I told him I was going to try and only take 1/2 a pill. I took the 1/2 and I woke up that night with a very bad panic attack. I calmed it down myself because I'll do anything then resort to anxiety pills unless I really feel I need them. I just will not live on these pill for 4 months on anxiety pills. I call and left a message for my surgeon that I wasn't going to take these pill cytomel and that I had spoken to a lady at the american cancer society that had gone through what I had and she said she had had the same problem with cytomel. She said stop taking them and try and get in to see a endocronologist. My surgeon called me and started telling me how I had to take the pill and not to listen to anyone but my Doctors. He started telling me how bad my anxiety was and the pills couldn't do what I was saying. My boyfriend was listening to the conversation and told me to hang up on him which I did. I called the hospital and ask to speak to someone in realations because I was upset with my Doctor. I spoke to someone and told her how my surgeon was treating me. She called my medical Doctor and asked him to please get a hold of a endocronologist for me asap and try to get me in. Well a bit later a endocronologist office called me and got me in 2 days later. I was so happy. I went to the endo and told him I couldn't take the cytomel. He said he had to look at my reports. I hadn't even gotten the pathology report from my thryroidectomy so within a few minutes he had it faxed over. Well I had very good news on that. My cancer was very small in my thryoid and it was contained. He told me that I had a 90-95% chance of no reoccurence without the RAI treatment and a 95 to 98% with so I opted without the RAI so now I can get the long term thryoid medicine and I WAS SO HAPPY. He told me that cytomel can race your heart and it can rev you up. He told me it is a fast acting short term thyroid medicine T3. He told me now I will go on a long term T4 thyroid medicine which is levoxyl. He says it is the same as synthroid just another name. He would have gave me synthroid but he was out of it in the lower dosage he wanted to give me so levoxyl is the same thing. I am taking levoxyl 100 mcg and hope I will be alright with that. I am very sensitive to medications so hope I will be ok with this. I just started yesterday my first pill so I hope I'm on the way to recovery. Still pretty weak, legs get tired fast. Thanks for listening. Josi
Posts You May Be Interested In
theatre and I are there already. I'm having a very berry tea with crackers, cheese and cherry tomatoes and she's having a joint with some beer and we're both on really comfy recliners on thick pile carpet. we need some help with the decor if anyone is around??
I'm trying to exercise daily. I was doing fairly well until I sprained my ankle 2 weeks ago but now I'm getting back on the horse. Today I walked over a mile with my arm weights that are about 22lbs total. I was out of shape and it was hard on my arms. I also did my 30 situps. I'm also going to drink a lot of water and try to eat healthy. I do tend to have a sweet tooth but I'm cutting...